Q:

Can an omeprazole 20-milligram capsule cause bloating and excess gas?

A:

Quick Answer

Gas is one of the known side effects of omeprazole, according to MedlinePlus. Gas in the abdomen sometimes causes temporary bloating, states WebMD, so the gas associated with omeprazole potentially causes bloating in some patients.

Continue Reading

Full Answer

Omeprazole is a drug used to treat gastroesophageal reflux disease, or GERD, reports MedlinePlus. In addition to gas and bloating, omeprazole is also associated with constipation, headache, nausea and vomiting. More serious side effects include dizziness, muscle spasms, excessive tiredness, stomach pain and seizures.

Omeprazole is classified as a proton-pump inhibitor, according to About.com contributor Sharon Gillson. Proton-pump inhibitors block the production of stomach acid, relieving the symptoms of GERD and ulcers of the digestive system.

Learn more about Side Effects

Related Questions

Explore